CSN Login
Members Online: 2

You are here

bendamustine rituxan issues

ceili
Posts: 15
Joined: Jan 2017

So my mom had her third round of benda-r chemo last week to treat her Mantle cell Lymphoma. She developed a bladder infection 2 days later which they are treating with antibiotics. Before her bladder infection and still, she has to get up 4 or 5 times at night to pee. She is much more wiped out after the 3rd round compared to the first 2. I was just wondering if anyone else had the frequent night time urination issues with treatment? or any insight at all. Thanks in advance..

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 3293
Joined: May 2012

B & R is today a common chemo package, so many folks hopefully will respond. I'm sure Becky will if she sees this.

Chemo has no logical relationship to UTIs, so the association is random, I would think. But lots of urination is common for a day or two after most infusions. It is also common with UTI infections (I know too well -- I had prostatitis on and off for over 20 years, before having the prostate cut out after it became cancerous).

It is also essentially the norm for more infusions to lead to more, and more intense, side-effects, especially weakness/fatigue.  It is a very rare writer who shares that this did not happen with them, on any set of chemo drugs. I went back to work after two infusions of R-ABVD because I "felt fine."  However, after another infusion or two, I in essence "went to bed" for four months, sleeping 15-17 hours daily.

Rest is curative and therapeudic. If she wants to sleep all day, let her. If she wants to walk to the mail box or around the block, let her do that.  This is survival time, not fitness training time. Infusions become a sort of chemical hibernation for many, and can be a natural reaction, since the body senses chemotherapy as a poison attack.  Doctors claim this explains the common "flu-like syndrom" that many chemo patients experience.

max

Evarista
Posts: 261
Joined: May 2017

I agree that chemo has no logical relationsip to UTI's, but in my case, it had an illogical one!  My bladder was so irritated by the chemo that even the slightest accumulation of urine resulted in severe pain and need to urinate.  Like 10 cc every 20 minutes during the night.  I found this completely, thoroughly exhausting. Even though my team had told me to drink lots of water to flush the chemo,  I responded by drinking less when I should have been drinking more.  Result?  UTI Frown Make sure your mom stays well hydrated.

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 3293
Joined: May 2012

E,

UTIs are bacterial infections. Irritation need not be bacterial (or viral, for that matter). I guess I got too well aware of this from decades of Prostetitis, in which dibilitating pain is usually (>90%) determined to be non-bacterial -- a fact compiled mostly from autopsy studies.

Thank you for noting the irritation effect, which did not occur to me in my response,

max

CritterMamaLori's picture
CritterMamaLori
Posts: 42
Joined: Feb 2018

I was told to drink lots of water after my treatments to clean out my kidneys as this is where all the bad stuff filters through. My chemo angels told me to try to get down 2 to 3 quarts of water a day, especially the couple days after treatment. Hence this does result in several trips to the bathroom at all hours. My angels also informed me that my 3rd treatment may be the hardest on me. I go for my fourth next Tues. We will see. I am trying to work my job through my treatments so I hope they don't make me feel any worse than I have. As Max said, let your mom do what is comfortable for her. About a week after treatment I start to feel a bit better and by the time for my next treatment I'm feeling "normal" again..... just to start it all over again.

Best of luck to you all and I hope that someday we will all be FREE!

Lori

jpsterling
Posts: 4
Joined: Mar 2018

Thank you for posting about this treatment.  I found it very helpful.  My healthcare team made it sound (at least to me) that Rituxan/Bendmustine was going to be a walk in the park and maybe it is compared to other treatments.  However, I have found it to be challenging and I've also felt guilty and like a baby for having to rest, not work and recover for about 4 days after treatment.  If any of you can comment on your experience wiht Rituxan/Bendmustine treatments, I would appreciate it.  BTW, I have follicular lymphoma, stage 3, grade 2.  Thanks, again.

illead's picture
illead
Posts: 837
Joined: Aug 2012

Hi jp,

     My husband also had B/R in ‘11 for Mantle Cell.  He fortunatly had no problems.  I know that many have though and I don’t have an answer as to why that is.  He was in pretty bad shape at diagnosis with very low blood counts, so his doctor only gave him 3/4 of a dose and since he responded so well he never changed it, maybe that is why. If I remember, the next time we go to the cancer center I’m going talk to the nurses and see what they think about that and how others have fared. One thing for sure, you should never feel guilty,  I think sometimes we want to be the hero over our cancer but our bodies say “I am doing it my way”

Hang in there, it will get better,

Becky 

Subscribe to Comments for "bendamustine rituxan issues"